Thunderstorm Wind, Guernsey
- When
- September 28, 4:56 PM EST
- Where
- Guernsey County, 2.23 mi WNW of Salesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.980, -81.370
A 911 Call Center reported several trees down.
A cold front extended from eastern New York into central Pennsylvania then westward into central portions of Ohio and Indiana. It passed through our region the evening of September 28th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A cold front extended from eastern New York into central Pennsylvania then westward into central portions of Ohio and Indiana. It passed through our region the evening of September 28th. Near and ahead of this boundary, diurnal heating pushed surface temperatures into the 80s. This in conjunction with a moist warm sector (dew points|into the mid 60s) resulted in 1000 to 1500 J/kg mixed-layer CAPE. A strengthening westerly flow field with height probably enhanced wind shear and created hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 28, 4:27 PM EST, 29 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 527 PM EDT Sat Sep 28 2019 .SYNOPSIS... A crossing cold front will bring scattered showers and thunderstorms into this evening. Mainly dry weather is expected Sunday under building high pressure. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... No major alterations were needed for the eve update as a cold front will cross the Upr OH this eve spawning scattered showers and a few storms with passage. A marginal severe threat continues with possible damaging wind gusts, but the supporting shortwave is not improving mid level lapse rates and is filling the mid levels with moisture, thus degrading downdraft cape. Any severe threat looks to be short lived and isolated with dependence on modest deep-layer shear and updraft balance, best potential for looking to be generally along the I 70 corridor where warmth and dewpoint are maximized. Post-frontal low level moisture and llvl lift is expected to spawn areas of lower clouds overnight. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... In the wake of the shortwave tonight, the southeast CONUS ridge is projected to reamplify in response to deep low pressure digging north of the Great Basin. Sunday will thus feature dry weather and temperature about 10 degrees above the averages with mitigation via weak ene low level flow. The rest of the short term period will feature continued warmth marred by some low, shortwave dependant precip chances with a couple disturbances crossing the northern periphery of the eastern CONUS ridge. && .LONG TERM /TUESDAY THROUGH SATURDAY/... The ridge is projected to reach maximum intensity over our region on Tuesday, with dry weather and very warm temperature. A frontal boundary is still forecast to sink into the region during the midweek period, bringing the next best chance of rain. Behind this front, drier weather and more seasonable temperature can be expected for weeks end. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... Evening VFR will be marred by nmrs shra and isold tsra being spawned via a crossing cdfnt. Convective restrictions are expected to be brief, and possibly accompanied by some 30 to 40 kt wind gusts. Wind will veer toward the north after fropa and cig restrictions are expected to become more widespread as IFR stratus forms with a shallow inversion forming with the cool influx. Improvement may be slow on Sunday for terminals fm pit n and ewd as ene llvl flow reinforces the inversion. .Outlook... No widespread restrictions expected under high pressure ridging. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous Weather Outlook National Weather Service Pittsburgh PA 402 AM EDT Sat Sep 28 2019 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509-510-290815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 402 AM EDT Sat Sep 28 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible late this afternoon and evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-WVZ511>514-290815- Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker- 402 AM EDT Sat Sep 28 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Pittsburgh PA 501 PM EDT Sat Sep 28 2019 OHZ039-048-049-057-058-068-282145- Guernsey-Noble-Tuscarawas-Coshocton-Harrison-Muskingum- 501 PM EDT Sat Sep 28 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT THE AREA... At 500 PM EDT, a strong thunderstorm was located 8 miles south of Coshocton, moving east at 25 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Coshocton... Cambridge... Freeport... Newcomerstown... New Concord... Byesville... West Lafayette... Dresden... Antrim... Senecaville... Conesville... Lore City... This includes the following highways... Interstate 70 in Ohio between mile markers 170 and 194. Interstate 77 in Ohio between mile markers 40 and 63. LAT...LON 4005 8206 4033 8191 4021 8123 3990 8137 TIME...MOT...LOC 2100Z 280DEG 20KT 4015 8186 07
The Pittsburgh radar (KPBZ), 115 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
4 thunderstorm wind. Local standard time, as filed.
A 911 Call Center reported several trees down.
Trees and power lines were reported down via social media.
A 911 Call Center reported several trees down.
A 911 Call Center reported several trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852387, 852388, 852389, 852390.